Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: Private
Life Threatening? Yes
Write-up: This case was reported by a physician and described the occurrence of intussusception in a 3-month-old female subject who was vaccinated with ROTARIX. The subject had no concomitant medications, relevant medical history or adverse events following previous vaccinations. Previous and/or concurrent vaccination included DAPTACEL; Sanofi given on an 20 January 2009. On 20 January 2009 the subject received 1st dose of ROTARIX (1ml, oral). On 24 January 2009, 4 days after vaccination with ROTARIX, the subject experienced intussusception. It was attempted to resolve the intussusception with enemas twice and then the subject did have to undergo bowel surgery. The subject was in the hospital for four to five days and has since been released. The physician saw the subject on 02 February 2009 and stated that the subject was "recovering nicely". The physician did not think he will use ROTARIX again. The physician considered the event was disabling, life threatening and clinically significant (or requiring intervention). At the time of reporting the event was improved. The physician considered the event was probably related to vaccination with ROTARIX. 4/13/09 MR received for DOS 1/25-28/2009 with d/C DX: Intussusception of intestine. Pt presented with 2 day hx of emesis, bloody stool and lethargy with intermittent fussiness. PE (+) for abd distention. IS dx by US. Attempted reduction by BE only partially successful. Unable to fully reduce so pt to OR for Ex lap with reduction of IS and incidental appy. Improved on d/c.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166